Thunderstorm Wind, Freestone
- When
- July 31, 1:00 PM CST
- Where
- Freestone County, Dew
- Measured
- 52 kt (60 mph) estimated sustained
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.583, -96.150
Occurred on Interstate 45 near Dew.
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 31, 11:14 AM CST, 1 hour 46 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1214 PM CDT SAT JUL 31 2004 .AVIATION DISCUSSION... VFR FOR METRO AIRPORTS NEXT 24 HOURS WITH LIGHT E-SE SFC FLOW. KACT WL LIKELY SEE SOME TSRA THIS AFTERNOON...AND POSSIBLY AGAIN TOMORROW AFTN...BEYOND TAF TIME. WL GO WITH A TEMPO RIGHT OFF THE BAT FOR 3SM -TSRA BR BKN030CB. CONVECTION SHOULD END MOST LOCATIONS AFTER SUNSET. 80 && .MORNING UPDATE... WEAK SURFACE CONVERGENCE BOUNDARY ACROSS SOUTHERN SECTIONS OF FORECAST AREA THIS MORNING WILL MOVE LITTLE THROUGH THIS AFTERNOON. MODERATE INSTABILITY AND VIRTUALLY NO CONVECTIVE INHIBITION WILL RESULT IN SCATTERED THUNDERSTORMS THIS AFTERNOON. HAVE RAISED POPS TO 30-40% ACROSS SOUTHERN COUNTIES AND INSERTED MENTION OF LOCALLY HEAVY RAINFALL. DEEP MOIST AIRMASS WITH VERY HIGH PRECIPITABLE WATER VALUES SUGGEST THAT...ONCE AGAIN TODAY...ANY STORM THAT FORMS WILL LIKELY PRODUCE 2 TO 3 INCH/HOUR RAINFALL RATES. BEYOND THIS AFTERNOON...PREVIOUS FORECAST IS IN VERY GOOD SHAPE. 07/BB && .AVIATION... WEAK SURFACE RIDGE OVER NORTH TX WILL MOVE SLOWLY EAST. SURFACE WINDS WILL GRADUALLY BECOME MORE SELY BY END OF THIS TAF CYCLE...WITH WIND SPEEDS GENERALLY LESS THAN 8 KTS. CANT RULE OUT A BRIEF LAYER OF STRATUS/SC AFTER SUNRISE...OTHERWISE SHOULD SEE NO MORE THAN SCT CLOUDS AT TAF SITES TODAY AS UPPER RIDGE BUILDS TO WEST. VSBYS NOT EXPECTED TO BE A PROBLEM EXCEPT POSSIBLY AT KACT THIS MORNING. OLD FRONTAL BOUNDARY OVER FAR SE COUNTIES MAY BE FOCUS FOR ISOLD/SCT TSRA...HOWEVER THIS SHOULD REMAIN WELL SE OF KACT. ..06.. && .PREVIOUS DISCUSSION... 350 AM CDT THE VERY ACTIVE WEATHER PATTERN WILL CONTINUE TO SETTLE DOWN AS MORE SEASONAL UPPER LEVEL RIDGING INCREASES ACROSS THE SOUTH-CENTRAL AND SOUTHWEST U.S. CONCERNING THE RECENT EVENTS...I DONT RECALL HAVING A FULL LATITUDE TROUGH AT THIS TIME OF THE YEAR EXTENDING FROM SOUTHERN CANADA INTO CENTRAL AND SOUTH TEXAS...SUCH AS THE ONE WE EXPERIENCED OVER THE PAST SEVERAL DAYS. IT HAS BEEN A TRULY NOTEWORTHY EXPERIENCE. WE WILL KEEP LO END POPS IN THE EXTREME SOUTHEASTERN ZONES TODAY AND AGAIN SUNDAY. THE RUC MODEL FORECASTS AN AREA OF WEAK MOISTURE CONVERGENCE (AND CONVECTION) TO CONTINUE THIS AFTERNOON IN THE SOUTHEAST...IN THE LOCATION OF THE WEAKENING...NEARLY STATIONARY FRONT. NOCTURNAL STORMS HAVE AGAIN PRODUCED LOCALLY HEAVY RAIN OVERNIGHT. THE WEAK COLD POOLS ASSOCIATED WITH THESE STORMS MAY ASSIST I AFTERNOON CONVECTIVE FORMATION. SOME ADDED CONVERGENCE FROM THE SEA BREEZE MAY ASSIST IN THIS PROCESS. OTHERWISE...CONDITIONS SHOULD SLOWLY DRY OUT OVER THE NEXT SEVEN DAYS. NEVERTHELESS...WE HAVE LOWERED TEMPERATURES ABOUT A CATEGORY OR MORE OVER THE NEXT FEW DAYS...AS THE EXTENSIVE GROUND MOISTURE AND EVAPOTRANSPIRATION KEEP THE LID ON TEMPERATURES. MOST OF THE WARMING ASSOCIATED WITH THE BUILDING RIDGE ALOFT WILL BE ABOVE THE CONTACT LAYER...RESULTING IN A VERY SLOW RETURN TO UPPER 90S BY NEXT WEEK. WE SAW CONDITIONS SIMILAR TO THIS AT THE BEGINNING OF JULY...WHEN HIGH TEMPERATURES WERE SLOW TO REBOUND TO SEASONAL AVERAGES. FURTHERMORE...THE GFS 1000-850 MB THICKNESS MAX NEXT WEEK STAYS MAINLY TO THE IMMEDIATE NORTH...ACROSS OUR NORTHWEST ZONES AND INTO WESTERN/CENTRAL OKLAHOMA. WE HAVE SHAVED THE NEAR 100 DEGREE TEMPS NEXT WEEK IN THE DFW AREA BACK INTO THE UPPER 90S. A MAJOR PROBLEM IN THE GREATER DFW AREA OVER THE NEXT FEW DAYS WILL BE OZONE/POLLUTION...INCREASING BECAUSE OF THE LIGHT WIND DISPERSAL AND SLOWLY INCREASING SUNSHINE/HEAT. #26 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 93 74 95 75 / 10 10 0 0 WACO, TX 93 73 95 74 / 10 10 0 0 PARIS, TX 91 71 93 73 / 10 0 0 0 DENTON, TX 93 71 94 73 / 0 0 0 0 MCKINNEY, TX 93 71 94 73 / 0 0 0 0 DALLAS, TX 93 74 95 75 / 10 10 0 0 TERRELL, TX 92 72 93 74 / 10 10 0 0 CORSICANA, TX 92 73 94 74 / 10 10 0 0 TEMPLE, TX 94 73 95 74 / 10 10 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...AIR POLLUTION WATCH LEVEL RED FOR DFW AND SURROUNDING AREAS TODAY &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 1100 AM CDT SAT JUL 31 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-012200- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 1100 AM CDT SAT JUL 31 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON OVER SOUTHERN PORTIONS OF NORTH TEXAS...GENERALLY SOUTH OF A LINE FROM LAMPASAS TO ATHENS. HEAVY RAIN AND CLOUD TO GROUND LIGHTNING ARE THE PRIMARY THREATS. RAINFALL RATES IN EXCESS OF TWO INCHES AN HOUR CAN BE EXPECTED WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN... DAYTIME HIGH TEMPERATURES WILL CLIMB INTO THE MID TO UPPER 90S BY TUESDAY. THE WARM TEMPERATURES WILL COMBINE WITH HUMIDITY...TO PRODUCE AFTERNOON HEAT INDICES AT OR ABOVE 100 THROUGH THE REMAINDER OF NEXT WEEK. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 07/BB
The national radar mosaic for the moment the first event began.
2 thunderstorm wind. Local standard time, as filed.
Occurred on Interstate 45 near Dew.
Trees up to one foot in diameter were blown down. Occurred near Birome on CR 3255.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5412169, 5412170.